HI. I'm 30 weeks pregnant and have been taking approximately 45-60 mg of hydrocodone or 30 mg of percocets for about 5 months now for severe back pain and horrible migraines. I was wondering at this does, how bad the withdrawal effects will be on the baby, if any. Also, if I were to stop taking them now or a few weeks before delivery, will that eliminate those effects? I do not have any withdrawal symptoms from the pills if I don't take them for a few days so I don't think I'm chemically dependant.
You need to taper off. Do not just stop. The withdrawl (withdrawal) is horrible and could be potentially dangerous for your baby. I would talk to your ob for a good taper method. The biggest concern with those meds during pregnancy is the addiction for the baby. As long as they know the baby may come out addicted, they can watch for any symptoms. Typically dr's do like to try and get mother's off the stuff though prior to delivery. If you start now, you should be fine at delivery time.
Thanks. All of this has been doctor prescribed and they don't seem concerned at all but I am. I've gone a week or close to two weeks without taking any and I haven't experienced any symptoms associated with withdrawal at all. No upset stomach, no fever, no shaking, except for the pain, I didn't even want to take another. I think it's because my dosage has been relatively low. I'm sure she'll be fine, I'll talk about it more with my doctors. I was just curious if anyone else had gone through this with similar dosages.
I see it has been a while since anyone replied to this post, and you might miss this....
I have been pregnant many times and have been on percocet throughout most of them. My last pregnancy I was taking percocet at least a few times per week for severe migraines and frequent regular headaches. My OB is not worried about withdrawal (Oxycontin is the one you want to worry about).
I am newly pregnant again, and plan on continuing taking the percocet. It's the only think that works, and like you, I only take them when needed, which is usually a few times a week, up to 60 mg/day on those days. My problem is the doctors give me scripts of just 20 pills, so they don't last very long, and I have to drive an HOUR back to the Dr to get more. PITA. But it's the only thing that works, and they know it. (They also know I buy it from a person I know, because they don't give enough, so why not up the amount?)
Anyway, I have only had ONE migraine this month! So I wouldn't have needed much this month anyway. BTDT though, and I know it will get worse. It always does.
I wish you luck, and I understand your fears, but try not to worry! Percocet is a relatively safe drug during pregnancy for a reason. My primary doctor just today told me that ONLY narcotics are safe during pregnancy! So treat your pain! Talk to your OB about ypur concerns, and see what s/he has to say too. Let us know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.